MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE EXTRA S'PORT GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE EXTRA S'PORT GUIDE WIRE WITH MICROGLIDE COATING
Model Number 22235MJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There were no issues noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported core separation appears to be related to operational circumstances of the procedure.It is likely that during the procedure, the core became kinked or damaged resulting in the reported separation during retraction.Additionally, the treatment appears to be related to the operational context of the procedure as a snare device was used to remove the separated section of the guide wire.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Medwatch report - the user facility report number was not provided.
 
Event or Problem Description
User facility medwatch report received that states "pulling the wire back from () position and identified the proximal fractured end of the wire which was in the rt subclavian - able to snare the end of the wire and remove it entirely." a new same wire was used to successfully continue the procedure.No additional information was provided.

Brand Name
HI-TORQUE EXTRA S'PORT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11922901
Report Number2024168-2021-04602
Device Sequence Number19932387
Product Code DQX
UDI-Device Identifier08717648079610
UDI-Public08717648079610
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K950156
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number22235MJ
Device Catalogue Number22235MJ
Device Lot Number0111861
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight83